Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 204, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 24, 2001, 5:24 AM CST for 4 counties in Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 5:24 AM CST (11:24 UTC)
- Expired
- Nov 24, 2001, 6:00 AM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, IL, Jackson County, IL, Perry County, IL, Williamson County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:30 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.4 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:30 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 230 AM CST SAT NOV 24 2001 MAIN FORECAST CONCERN CONTINUES TO BE SEVERE WEATHER POTENTIAL... WINDS...AND RAINFALL WITH APPROACHING PLAINS STORM SYSTEM. LATEST SURFACE ANALYSIS SHOWED A LOW CENTERED JUST NORTH OF CONCORDIA KANSAS. FROM THE LOW AN OCCLUDED FRONT STRETCHED SOUTH TO A TRIPLE POINT JUST NORTH OF SPRINGFIELD MISSOURI. FROM THE TRIPLE POINT A WARM FRONT EXTENDED SOUTHEAST ACROSS NORTHEAST ARKANSAS...NORTHEAST MISSISSIPPI...AND THEN EASTWARD ACROSS THE DEEP SOUTH. ALSO FROM THE TRIPLE POINT A COLD FRONT EXTENDED SOUTH ACROSS NORTHWEST ARKANSAS AND THEN SOUTHWEST INTO NORTHEAST TEXAS. THE AFOREMENTIONED SURFACE LOW AND PARENT UPPER LOW ARE FORECAST TO TRACK NORTH-NORTHEAST REACHING NORTH CENTRAL WISCONSIN BY EARLY SUNDAY MORNING. THIS TRACK NOT PROVIDING MUCH OF AN EASTWARD PUSH TO THE FRONT SO CURRENT BAND OF CONVECTION MAKING SLOW PROGRESS BUT INDIVIDUAL CELLS RACING NORTH-NORTHEAST. 00Z 850MB ANALYSIS SHOWED GOOD MOISTURE AXIS COINCIDENT WITH A THERMAL RIDGE POINTING INTO EXTREME SOUTHEAST MISSOURI. LOW LEVEL JET EXPECTED TO INCREASE TO 50-55 KNOTS IN SAME AREA BY 12Z. IN LIEU OF THIS AND PER LATEST SWOMCD...EXPECT CONVECTION TO INCREASE AS IT MOVES INTO OUR AREA. WILL MAKE NO MAJOR CHANGES TO THE FORECAST IN THE SHORT TERM. NEW AVN HINTING AT SOME NEEDED CHANGES IN THE EXTENDED BUT WILL WAIT TO LOOK AT LATEST MRF FIRST. OVER ALL...WILL ONLY MAKE A FEW TWEAKS HERE AND THERE. .PAH...TORNADO WATCH 813 IN EFFECT UNTIL 3AM CST. TORNADO WATCH 815 IN EFFECT UNTIL 7 AM CST. JAP
In the hours before
Special weather statement, Nov 24, 2:27 AM CST, 2 hours 57 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 227 AM CST SAT NOV 24 2001 ...TORNADO WATCH 813 REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI UNTIL 3 AM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER AND RIPLEY. ...TORNADO WATCH 815 HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY UNTIL 7 AM CST. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TONIGHT PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE AND WIND SHEAR PROFILES ARE FAVORABLE FOR ROTATING STORMS. THIS SCENARIO WILL SET THE STAGE FOR THE DEVELOPMENT OF ISOLATED TORNADOES WITHIN SOME OF THE STRONGER STORMS. OTHERWISE THE GREATEST THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A VERY DANGEROUS SITUATION...THEREFORE PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Nov 24, 3:03 AM CST, 2 hours 21 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CST SAT NOV 24 2001 ...TORNADO WATCH 813 WHICH WAS IN EFFECT UNTIL 3 AM CST FOR CARTER AND RIPLEY COUNTIES IN SOUTHEAST MISSOURI HAS EXPIRED... ...TORNADO WATCH 815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND WESTERN KENTUCKY. THE WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Nov 24, 5:05 AM CST, 19 minutes before
ILZ080>094-KYZ001>010-MOZ076-086-087-100-109>112-114-241120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 505 AM CST SAT NOV 24 2001 ...TORNADO WATCH #815 HAS BEEN CANCELED FOR THE REMAINDER OF SOUTHEAST MISSOURI... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... WAYNE...BUTLER...PERRY...BOLLINGER...CAPE GIRARDEAU...STODDARD... SCOTT...NEW MADRID...AND MISSISSIPPI. ...TORNADO WATCH #815 REMAINS IN EFFECT UNTIL 7 AM CST FOR PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THE WATCH STILL INCLUDES THE FOLLOWING COUNTIES... IN SOUTHERN ILLINOIS... PERRY...FRANKLIN...JACKSON...WILLIAMSON...UNION...JOHNSON... ALEXANDER...PULASKI...MASSAC...POPE...HARDIN...SALINE...GALLATIN... HAMILTON...AND WHITE. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES... CALLOWAY...MARSHALL...LIVINGSTON...AND CRITTENDEN. A VIGOROUS STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE CENTRAL PLAINS TODAY PUSHING A STRONG COLD FRONT THROUGH THE REGION. THE ATMOSPHERE AHEAD OF THIS SYSTEM IS VERY MOIST AND UNSTABLE. STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE POSE THE POTENTIAL FOR DAMAGING WIND GUSTS UP TO 60 MPH IN THE STRONGER STORMS. IN ADDITION...HAIL UP TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. PERSONS IN THE WATCH AREA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD CONDITIONS WARRANT OR A WARNING BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR FUTURE UPDATES AND POSSIBLE WARNINGS. JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:45 AM CST | Tornado Warning | PAH | Trigg | 30 min |
| Nov 24, 8:13 AM CST | Tornado Warning | PAH | Christian | 32 min |
| Nov 24, 8:15 AM CST | Tornado Warning | PAH | Webster | 30 min |
| Nov 24, 9:28 AM CST | Severe Thunderstorm Warning | PAH | Todd | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.